Alert archive / Kansas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 142, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jun 25, 2013, 9:39 PM CDT for Kingman County, Kansas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2013, 9:39 PM CDT (02:39 UTC)
- Expired
- Jun 25, 2013, 10:15 PM CDT
- In force
- 36 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Kingman County, KS
The radar
The Wichita radar (KICT), 82 km from the middle of the area, began a volume at 02:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 2.7 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4149 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
065
WUUS53 KICT 260239
SVRICT
KSC095-260315-
/O.NEW.KICT.SV.W.0142.130626T0239Z-130626T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
939 PM CDT TUE JUN 25 2013
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN KINGMAN COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 1015 PM CDT
* AT 938 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
CUNNINGHAM...AND MOVING SOUTH AT 5 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CUNNINGHAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3773 9847 3773 9823 3753 9822 3754 9847
TIME...MOT...LOC 0240Z 351DEG 5KT 3767 9840
HAIL...1.00IN
WIND...60MPH
$$
JAKUB2 follow-up statements
796
WWUS53 KICT 260256
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
956 PM CDT TUE JUN 25 2013
KSC095-260315-
/O.CON.KICT.SV.W.0142.000000T0000Z-130626T0315Z/
KINGMAN KS-
956 PM CDT TUE JUN 25 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
KINGMAN COUNTY UNTIL 1015 PM CDT...
AT 953 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CUNNINGHAM...
AND MOVING SOUTHWEST AT 5 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
CUNNINGHAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3773 9847 3773 9823 3753 9822 3754 9847
TIME...MOT...LOC 0257Z 041DEG 3KT 3768 9844
HAIL...1.00IN
WIND...60MPH
$$
JAKUB507 WWUS53 KICT 260309 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1009 PM CDT TUE JUN 25 2013 KSC095-260319- /O.EXP.KICT.SV.W.0142.000000T0000Z-130626T0315Z/ KINGMAN KS- 1009 PM CDT TUE JUN 25 2013 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN KINGMAN COUNTY WILL EXPIRE AT 1015 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER...NICKEL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 3773 9847 3773 9823 3753 9822 3754 9847 TIME...MOT...LOC 0309Z 041DEG 3KT 3767 9845 $$ JAKUB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 6:33 PM CDT, 3 hours 6 minutes earlier.
Area forecast discussion, Jun 25, 6:33 PM CDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 633 PM CDT TUE JUN 25 2013 UPDATED 00Z AVIATION SECTION. .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 300 PM CDT TUE JUN 25 2013 THE NEXT COUPLE OF DAYS LOOK TO BE THE HOTTEST OF THIS CURRENT STRETCH...AS THE UPPER RIDGE AMPLIFIES ACROSS THE WESTERN CONUS THRU THE END OF THE WEEK. HEAT INDICES ARE EXPECTED TO FLIRT WITH ADVISORY CRITERIA ON WEDNESDAY AND THURSDAY AFTERNOONS...THOUGH FORECAST COLLABORATION/CONSENSUS SUPPORTED HOLDING OFF ON A HEADLINE FOR NOW WITH MARGINAL CONFIDENCE AND AREAL EXTENT. THAT SAID...THURSDAY LOOKS TO BE THE HOTTEST DAY AHEAD OF THE COLD FRONT WHICH WILL SAG SOUTH INTO NORTHERN KANSAS LATE IN THE DAY. WILL CONTINUE TO CARRY SLIGHT TO MODEST CONVECTIVE CHANCES ALONG AND JUST BEHIND THIS FRONT MAINLY THURSDAY NIGHT INTO EARLY ON FRIDAY. CANNOT RULE OUT SOMEWHAT MORE ISOLATED CONVECTION TONIGHT AND AGAIN WEDNESDAY EVENING/NIGHT ALONG THE WEAKER SURFACE FRONT WHICH WILL DROP SOUTH ACROSS THE AREA...HOWEVER WILL LEAVE THE FORECAST DRY FOR NOW. SLIGHT COOLING STILL EXPECTED ON FRIDAY WITH SOME LINGERING CONVECTION POSSIBLE ACROSS SOUTHEAST KANSAS. DARMOFAL .LONG TERM...(SATURDAY THROUGH TUESDAY) ISSUED AT 300 PM CDT TUE JUN 25 2013 THE HIGHLY AMPLIFIED UPPER FLOW REGIME WITH THE EASTERN CONUS TROF AND WESTERN RIDGE WILL ALLOW FOR TEMPERATURES TO DROP AT OR PERHAPS A TAD BELOW CLIMO BY EARLY NEXT WEEK. THIS COOLING WILL BE PRECEDED BY A STRONGER COLD FRONT OVER THE WEEKEND WITH SOME CONVECTIVE CHANCES ASSOCIATED WITH ITS PASSAGE. OTHERWISE GENERALLY DRY INTO MONDAY AND TUESDAY. DARMOFAL && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING) ISSUED AT 627 PM CDT TUE JUN 25 2013 VFR CONDITIONS EXPECTED ACROSS THE REGION TNGT INTO WED. THE MAIN CONCERN WILL BE A WEAK SURFACE TROUGH EXPECTED TO BE LOCATED ACROSS THE FORECAST AREA TNGT INTO WED. THIS WILL LEAD TO WINDS ACROSS CEN KS STAYING OUT OF THE NW FOR THE EVENING HOURS....WITH STRONG AND GUSTY SOUTH WINDS TO THE SOUTH OF THIS BOUNDARY FOR THE KICT/KHUT AND KCNU TAFS. WARM AIR ALOFT WILL KEEP ANY SHRA/TSRA FROM DEVELOPING ALONG THIS TROUGH...WITH JUST SOME MID LEVEL CLOUDS EXPECTED. NOT EXPECTING WINDS TO BE AS STRONG ON WED AS SFC TROUGH REMAINS SOMEWHAT ACROSS THE FORECAST AREA. KETCHAM && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 74 101 75 103 / 10 10 10 10 HUTCHINSON 72 102 74 104 / 10 10 10 10 NEWTON 73 100 74 102 / 10 10 10 10 ELDORADO 74 99 74 101 / 10 10 10 10 WINFIELD-KWLD 74 99 75 102 / 10 10 10 10 RUSSELL 69 102 73 103 / 10 0 0 20 GREAT BEND 69 102 73 104 / 10 0 0 10 SALINA 72 102 74 103 / 10 10 0 10 MCPHERSON 72 101 74 103 / 10 10 10 10 COFFEYVILLE 75 97 75 99 / 10 10 10 10 CHANUTE 75 97 75 99 / 10 10 10 10 IOLA 75 97 75 98 / 10 10 10 10 PARSONS-KPPF 75 97 75 99 / 10 10 10 10 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR KSZ051>053-067>069- 082-083-091>093. &&
Hazardous weather outlook, Jun 25, 7:31 PM CDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 731 PM CDT TUE JUN 25 2013 KSZ032-033-047>053-067>072-082-083-091>096-098>100-270045- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 731 PM CDT TUE JUN 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE OVER SOUTH CENTRAL KANSAS EARLY THIS EVENING. A STRONG STORM WITH HAIL UP TO DIME SIZE AND WIND GUSTS 50 MPH ARE THE MAIN CONCERNS. HEAT INDICES WILL HOVER NEAR 100 DEGREES ACROSS MUCH OF THE AREA THROUGH EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HEAT INDICES ARE EXPECTED TO RANGE FROM 100 TO 105 DEGREES ACROSS MUCH OF THE AREA DURING THE AFTERNOON HOURS ON WEDNESDAY AND THURSDAY...AND MAY EXCEED 105 DEGREES ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS ON THURSDAY. THERE WILL BE A CHANCE FOR THUNDERSTORMS LATE THURSDAY INTO FRIDAY AS A COLD FRONT MOVES SOUTH ACROSS THE AREA. A FEW STRONG OR ISOLATED SEVERE STORMS WILL BE POSSIBLE. A STRONGER COLD FRONT WILL MOVE ACROSS THE AREA ON SATURDAY INTO SATURDAY NIGHT BRINGING ANOTHER CHANCE FOR STRONG STORMS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
In the hours before
Local storm report, Jun 25, 8:37 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
837 PM CDT TUE JUN 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND GST 9 SE PARTRIDGE 37.88N 97.98W
06/25/2013 E60.00 MPH RENO KS LAW ENFORCEMENT
HEAVY RAINFALL IS ALSO REPORTED.
&&
BDKLocal storm report, Jun 25, 8:40 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
840 PM CDT TUE JUN 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0838 PM LIGHTNING 1 S PRETTY PRAIRIE 37.77N 98.02W
06/25/2013 RENO KS AMATEUR RADIO
LIGHTNING STRIKE CAUSED WHEAT STUBBLE TO CATCH FIRE.
FIELD FIRE. 1/2 MILE EAST OF BOUNDARY ROAD ON WHITESIDE
ROAD.
&&
BDKLocal storm report, Jun 25, 8:46 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
846 PM CDT TUE JUN 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0843 PM TSTM WND GST 1 E PENALOSA 37.72N 98.30W
06/25/2013 E60.00 MPH KINGMAN KS AMATEUR RADIO
ALSO PING PONG BALL SIZED HAIL AS WELL.
0843 PM HAIL 1 E PENALOSA 37.72N 98.30W
06/25/2013 M1.50 INCH KINGMAN KS AMATEUR RADIO
ALSO 60 MPH WINDS.
&&
BDKLocal storm report, Jun 25, 8:48 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WICHITA KS
848 PM CDT TUE JUN 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0838 PM LIGHTNING 1 S PRETTY PRAIRIE 37.77N 98.02W
06/25/2013 RENO KS LAW ENFORCEMENT
LIGHTNING STRIKE CAUSED WHEAT STUBBLE TO CATCH FIRE.
FIELD FIRE. 1/2 MILE EAST OF BOUNDARY ROAD ON WHITESIDE
ROAD.
0843 PM TSTM WND GST 1 E PENALOSA 37.72N 98.30W
06/25/2013 E60.00 MPH KINGMAN KS TRAINED SPOTTER
ALSO PING PONG BALL SIZED HAIL AS WELL.
0843 PM HAIL 1 E PENALOSA 37.72N 98.30W
06/25/2013 M1.50 INCH KINGMAN KS TRAINED SPOTTER
ALSO 60 MPH WINDS.
&&
BDKLocal storm report, Jun 25, 9:14 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
914 PM CDT TUE JUN 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0913 PM HAIL 6 E CUNNINGHAM 37.64N 98.32W
06/25/2013 E0.88 INCH KINGMAN KS LAW ENFORCEMENT
ALONG US HIGHWAY 54 STRAIGHT SOUTH OF PENALOSA.
&&
BDKLocal storm report, Jun 25, 9:35 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
935 PM CDT TUE JUN 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0934 PM HAIL 2 E CUNNINGHAM 37.64N 98.40W
06/25/2013 E1.00 INCH KINGMAN KS LAW ENFORCEMENT
HEAVY RAINFALL AS WELL.
&&
BDKThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:16 PM CDT | Special Weather Statement | ICT | Reno | 44 min |
| Jun 25, 8:00 PM CDT | Special Weather Statement | ICT | Reno | 45 min |
| Jun 25, 8:17 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno | 58 min |
| Jun 25, 9:00 PM CDT | Severe Thunderstorm Warning | ICT | Kingman | 45 min |
| Jun 25, 10:13 PM CDT | Special Weather Statement | ICT | Kingman | 47 min |
| Jun 26, 2:59 PM CDT | Heat Advisory | ICT | Allen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more | 29 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.